? about steroids 4 NEW LESIONS!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 9/29/2008 7:29 PM (GMT -6)   
Ok so I have 4 new lesions in as many months. The doc has decided that I should go on steroids. I HATE STEROIDS. Any how I wanted to put out there what he suggested and see if any of you who have been there have any input or suggestions. I am on edge about having to take these. thanks in advance for any help anyone can give.
 
 
first 5 days 2x a day I am supposed to drink this. It is an injectible but he wants me to drink it-

SOLU-MEDROL 500MG INJ, 1VIAL

then for the next 19 days he wants me to take 6 of these in the morning-

METHYLPREDNISOLONE 16MG TABLETS

along with these I am supposed to take this for my tummy-

FAMOTIDINE 20MG TABLETS

<!---->

 

 

rhondab
Veteran Member


Date Joined Mar 2006
Total Posts : 2146
   Posted 9/29/2008 7:50 PM (GMT -6)   
Hey Theresa

Wow...that seems like a lot, but i think i've seen others doing this same regime. I think it's scary to use steroids, but given that u are progressing so much i'd be willing to try it i think. Hang on friend, but fight with all that u have at u'r disposal. It's good to see u again, but i'm so sorry it's for this.


rhonda
Co-Moderator, MS Forum
 
*~*Sometimes the Lord calms the storm. Sometimes He lets the storm rage and calms His child.*~*
 
Things that make u go hummmm......
*I wonder how much deeper the ocean would be without sponges.*
*One day without sunshine is like...um..well...night?*


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 9/29/2008 8:09 PM (GMT -6)   

Hi Theresa,

 

I’m so sorry you’re having problems and have to do the roids. I had never heard of taking the solumedrol orally, but did find some info on it when I googled. Apparently it tastes pretty bitter, and many people mix it with water, and then add it to something like smoothie mix or OJ. I guess it doesn’t mix that well, so keep on swishing and mixing it as you drink. I’m sorry I don’t know much about dosing, but just wanted to post and say I truly hope the roids help with the progression. Hang in there, okay?

 

Sunny


KAS1
Regular Member


Date Joined Feb 2007
Total Posts : 161
   Posted 9/29/2008 9:35 PM (GMT -6)   
No advice sorry....but just wanted to say sorry about your progression!

Good luck with your decision making.

KAS
Not diagnosed
 
Neuro says he'd "bet on me having MS"
 
IF YOU CAN'T SEE THE LIGHT AT THE END OF THE TUNNEL...
GO DOWN AND LIGHT THE BLOODY THING!!!


Tertle
Regular Member


Date Joined Jul 2007
Total Posts : 108
   Posted 9/30/2008 9:41 AM (GMT -6)   
Hi Teresa,

Sorry to hear your not doing well, I actually just got done with a 3 day infusion of Steroids. There not fun at all, never heard of the oral kind. I do know that I had to do a 5 day treatment and they had me do a bunch of day's with the pills to taper off of them slowly. Either way they are no fun. Good luck and hope they help you. It's to bad that we have to take them to help us feel better.

Take care.
-Tertle(Andy)


pokey79
Regular Member


Date Joined Aug 2007
Total Posts : 144
   Posted 9/30/2008 9:52 AM (GMT -6)   
sad  I am on solumedrol IVevery 3 months for 3 days.Sorry that you have to drink it. And no it isnt a pleasant thing either way.Although after I finish the round I have to say I notice a difference but............it doesnt last til the next round.I think if I could get my tremors unnder control then other things may fall into place. Good luck to you I hope everything works out for you! barb
diaganosed 1983
avonex once weekly
steroid infusion every three months for three days
mycoline three times a day
fosamax once a week
bladder meds. daily
calcium/multivitiams
synthyroid
 
 


Willowmom
Regular Member


Date Joined May 2008
Total Posts : 88
   Posted 10/1/2008 9:44 PM (GMT -6)   
Did they say why they want you to drink it instead of as an infusion? seems it would be rougher on the stomach. Try to remember too that sometimes lesions can come and go, or drastically shrink. But if you are having a clear relapse by new and rougher symptoms then maybe this will slow things down. I dont' remember if you are on one of hte ABC meds, but now might be the time to consider again if you're not. Sorry you have to go through this...I've not ever done the solumedrol. Willow

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 10/2/2008 1:39 PM (GMT -6)   

Thanks folks for the advice...

Willowmom I was on Avonex for 2 years. I came off of it 3 months so me and my husband can start to try for baby number2 and I had a huge relapse- torso numbness, neck pain and hand numbness. The neuro did an MRI to check what was going on and found 4 new lesions the first new lesions in  years. So Iam going to have to go back on an ABC drug, I so hope this does not mean no more children. I think the reason for drinking the solumedrol is so i don't have to leave my little one and go into the hospital. I have offered to pay out of pocket to have a nurse come to the house to do the iv but they say if i do iv i thas to be in the hospital setting. So I am trying to drink it tomorrow and if that does not work i am going to fight for an at home nurse for the iv.


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 10/2/2008 3:13 PM (GMT -6)   

I really hope this works out well for you, Theresa, and that you will be able to try for a baby in the future. I wish I had something to say that would help, but just know we are here for you, and wishing you the best. Please do come back and let us know how things go.

Sending good thoughts your way,

Sunny


misskate
New Member


Date Joined Sep 2008
Total Posts : 6
   Posted 10/2/2008 8:29 PM (GMT -6)   
Hey Theresa

After recently doing close to the same as what you are doing now.. the only advise I have is make sure you get some diuretics as well. I swelled up like a balloon and I think it made me be in a lot of unnecessary pain. I hope the treatment works for you... It is scary I know but in the long run (as I know now) it is worth it. I have a really bad case of acne and about 30 lbs of water weight to get rid of but I can walk and I am not in soo much pain. Take the good with bad I guess.... You are in my thoughts Theresa...

Katie

~dx'd 2000 RRMS~
~dx'd 2007 SPMS~

eclipse26
New Member


Date Joined Oct 2008
Total Posts : 3
   Posted 10/3/2008 4:17 PM (GMT -6)   
I am in secondary progressive and I am on Copaxone its helping me a lot with my day to day activities I am concerned that doctors use steriods because my neuro said it would make it a little more difficult for me to fight off respritory illness' etc I would definatly get a second opinion.  Is the doc a specialist in Multiple Sclerosis??? they call it practicing medicine for a reason I think.... just my thoughts take care of yourself the best you know how and God Bless.... :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 5:05 PM (GMT -6)
There are a total of 2,885,763 posts in 316,635 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
369 Guest(s), 11 Registered Member(s) are currently online.  Details
Kent M., therearemiracles, countess18, Casa11, Pirouette, purplereading, getting by, Faustmann, Jerry_Delaware, Poppie, sunny40


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer